MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84250360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the surgeon reports what he believes to be a broken gamma 4 nail.The surgeon claims again that the nail broke at the junction of the lag screw.There has not to date been a re operation.".
 
Event or Problem Description
As reported: "the surgeon reports what he believes to be a broken gamma 4 nail.The surgeon claims again that the nail broke at the junction of the lag screw.There has not to date been a re operation." update: the patient claims they had little to no pain for 6 months then suddenly felt pain.The nail was explants and the surgeon implanted a total hip replacement.
 
Additional Manufacturer Narrative
Please note the corrections to b5, d4 gtin, h6 health impact and h6 method codes.The reported event could be confirmed since the device was not returned for evaluation but with provided images and radiographs confirm the alleged event.A device inspection was not possible since the affected device was not returned but with the available pictures the breakage of the nail was confirmed but the actual device is required for breakage surface and root cause analysis.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With the available radiograph, a medical opinion was sought with the limited information where the pre-op x-rays are missing and the second direction is missing, it is difficult to provide details on the stability of the construct because we cannot see the distal end and thus the way the nail was fixed there.Furthermore, pre- and post- op x-rays are missing in two directions and time stamps are also not available.Based on the time that passed and the provided x-ray, there is a non-union.There is hardly any callus formation, and the fracture line is still visible on the x-ray on the lateral and the medial side of the nail.This can be seen on the x-ray where the nail was still intact.The exact root cause cannot be defined as non-unions are in general multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implants.If more information is provided, the case will be reassessed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø10X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20897132
Report Number0009610622-2024-00948
Device Sequence Number5004598
Product Code HSB
UDI-Device Identifier07613327479447
UDI-Public(01)07613327479447(17)321031(10)K03325A
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number84250360S
Device Lot NumberK03325A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale